Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 32, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at May 6, 2021, 12:08 AM CDT for Hemphill County, Roberts County, Wheeler County, Texas. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2021, 12:08 AM CDT (05:08 UTC)
- Expired
- May 6, 2021, 1:15 AM CDT
- In force
- 67 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Hemphill County, TX, Roberts County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 129 km from the middle of the area, began a volume at 05:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 5.1 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 143 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 2431 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
275
WUUS54 KAMA 060508
SVRAMA
TXC211-393-483-060615-
/O.NEW.KAMA.SV.W.0032.210506T0508Z-210506T0615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
1208 AM CDT Thu May 6 2021
The National Weather Service in Amarillo has issued a
* Severe Thunderstorm Warning for...
Northern Wheeler County in the Panhandle of Texas...
Southeastern Roberts County in the Panhandle of Texas...
Hemphill County in the Panhandle of Texas...
* Until 115 AM CDT.
* At 1208 AM CDT, a severe thunderstorm was located 6 miles northeast
of Lora, or 8 miles southwest of Canadian, moving southeast at 55
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible.
Hail damage to vehicles is expected.
* Locations impacted include...
Canadian, Miami, Briscoe, Allison and Lora.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3578 10081 3601 10048 3575 10000 3528 10000
TIME...MOT...LOC 0508Z 311DEG 46KT 3582 10050
HAIL...1.00IN
WIND...60MPH
$$
Beat2 follow-up statements
195
WWUS54 KAMA 060544
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
1244 AM CDT Thu May 6 2021
TXC211-393-483-060615-
/O.CON.KAMA.SV.W.0032.000000T0000Z-210506T0615Z/
Wheeler TX-Roberts TX-Hemphill TX-
1244 AM CDT Thu May 6 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CDT
FOR NORTHERN WHEELER...SOUTHEASTERN ROBERTS AND HEMPHILL COUNTIES...
At 1244 AM CDT, a severe thunderstorm was located 7 miles north of
Lora, or 10 miles north of Miami, moving southeast at 60 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible. Hail
damage to vehicles is expected.
Locations impacted include...
Canadian, Miami, Briscoe, Allison and Lora.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3578 10081 3601 10048 3575 10000 3528 10000
TIME...MOT...LOC 0544Z 305DEG 50KT 3584 10059
HAIL...1.00IN
WIND...60MPH
$$
Beat110
WWUS54 KAMA 060606
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
106 AM CDT Thu May 6 2021
TXC211-393-483-060616-
/O.EXP.KAMA.SV.W.0032.000000T0000Z-210506T0615Z/
Wheeler TX-Roberts TX-Hemphill TX-
106 AM CDT Thu May 6 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WHEELER...
SOUTHEASTERN ROBERTS AND HEMPHILL COUNTIES WILL EXPIRE AT 115 AM
CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 3578 10081 3601 10048 3575 10000 3528 10000
TIME...MOT...LOC 0606Z 311DEG 46KT 3567 10035
$$
BeatWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 5:35 PM CDT, 6 hours 33 minutes earlier.
Area forecast discussion, May 5, 5:35 PM CDT, 6 hours 33 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 535 PM CDT Wed May 5 2021 .AVIATION...00Z TAFS... VFR conditions are expected to prevail at all TAF sites. VCTS still possible at KGUY through 03Z, if the threat ends earlier then will pull it from the TAF. Southeast winds will shift northerly with the cold front passage. GUY/DHT should have the front passing through right now (00z), with AMA lagging more closer to 3z. North winds 10-15kts gusting 20-25kts through about 12z then lightening in the 10kt range and coming around out of the southeast thereafter. Weber && .PREV DISCUSSION... /Issued 234 PM CDT Wed May 5 2021/ SHORT TERM...Today through Tomorrow Night... Looking at the current 500mb RAP analysis, the ridge is positioned over the West Coast with with a disturbance present over the Rockies and already helping to kick off storms in eastern Colorado along a surface cold front. Meanwhile a surface trough is visible on satellite with a cumulus field forming ahead of the front. Storms may attempt to fire along this boundary early this afternoon. However, the midlevel disturbance will kick across the Panhandles later this evening along with the cold front passage, which will provide additional lifting and cooling to any weak capping inversion in place right above the surface across the northern Panhandles. Strong to severe storms are possible, mainly across the Oklahoma Panhandle and eastern half of the Texas Panhandle. Instability is present but limited with MLCAPE values of less than 500 J/kg, but bulk shear is around 35 to 45 knots with pockets of 50 knots possible later into the evening hours. Soundings reveal a fairly dry boundary layer with an inverted "V" shape and very steep low level lapse rates which indicates a potential for mostly high based storms with strong or damaging wind gusts. Large hail cannot be ruled out with some buoyancy present in the hail growth zone, along with decent midlevel lapse rates present. Temperatures are warming into the low to mid 70s today with breezy south southwest winds. Storms will continue to ride the front into Oklahoma later tonight and be out of the area by the early morning hours. The surface front is not bringing with it a ton of cooler air, so temperatures are not expected to be colder than last night with lows still in the 40s to lower 50s. Thursday will be a pleasant day as the ridge aloft resides just west of the Plains with a surface high building over the Southern Plains. Surface winds will return to the southeast and with this upslope flow, temperatures will likely not get much above the 70s. Rutt LONG TERM...Friday through Tuesday An upper ridge will build in over the Panhandles Friday with perturbations embedded in the ridge. One perturbation will track across the forecast area early Friday and will allow for a round of convection to exit the Panhandles early Friday with shortwave trough over the central and southern Rockies approaching the Panhandles Friday afternoon. Convection expected to develop across most or all of the forecast area Friday afternoon through Friday night. Another shortwave trough then expected to track eastward out of the central and southern Rockies Sunday afternoon into Sunday night and possibly Monday morning. Convection expected to develop and increase in areal coverage Sunday afternoon through Sunday night and possibly as late as Monday morning across most or all of the Panhandles. Main upper trough will track east across the Great Basin region and southwestern states and Four Corners region Monday night through Tuesday and Tuesday night. This upper trough will bring additional convection to most or all of the forecast area late Monday night and Tuesday through Tuesday night. Surface low over southeastern Colorado Friday will bring a cold front from eastern Colorado across southern Kansas and northern Oklahoma with a surface trough or dryline across eastern New Mexico by late Friday. The cold front may remain stationary to the north and east of the forecast area with the dryline over the eastern Plains of New Mexico Friday night. Surface low to drop south into the Panhandles by late Saturday and will usher in the cold front Saturday evening and Saturday night. Another surface low to develop on the frontal boundary over the southern Rockies Sunday with reinforcing surge of cooler air by Sunday night with the surface pressure gradient tightening up. Gusty upslope surface flow Sunday into Sunday night through Monday night and Tuesday in the much cooler and more moist post-frontal air mass regime. Schneider && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 48 78 54 86 60 / 10 0 0 5 20 Beaver OK 45 75 51 90 59 / 30 0 0 5 20 Boise City OK 40 76 51 87 53 / 10 0 0 20 10 Borger TX 52 81 57 90 63 / 20 0 0 5 20 Boys Ranch TX 48 80 55 90 59 / 10 0 0 10 20 Canyon TX 46 79 53 87 58 / 10 0 0 5 20 Clarendon TX 50 77 55 85 62 / 20 5 0 5 20 Dalhart TX 42 77 50 86 52 / 10 0 0 10 10 Guymon OK 44 77 52 89 58 / 30 0 0 10 10 Hereford TX 46 80 54 87 58 / 5 0 0 10 20 Lipscomb TX 46 76 52 88 60 / 40 0 0 5 20 Pampa TX 48 77 54 86 60 / 20 0 0 5 20 Shamrock TX 51 79 52 87 61 / 30 5 0 5 20 Wellington TX 51 80 53 86 62 / 20 5 0 5 20 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 89/99
Hazardous weather outlook, May 5, 2:42 PM CDT, 9 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 242 PM CDT Wed May 5 2021 OKZ001>003-TXZ001>020-317-061200- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 242 PM CDT Wed May 5 2021 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Thunderstorms will be possible across the northern and eastern Panhandles through tonight. A few of the storms could become strong to severe with hail around a quarter of an inch or less and thunderstorm wind gusts up to 60 mph the main hazards. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorms will be possible across much of the Panhandles Friday afternoon and Friday evening. Some of the storms may become strong to severe with large hail and damaging winds the main threats. Thunderstorms will be possible across much of the Panhandles Sunday afternoon through Tuesday. Severe storms during this time are not expected. .SPOTTER INFORMATION STATEMENT... Emergency management officials and spotter groups should be ready for possible activation this evening and again Friday afternoon and Friday evening.
In the hours before
Special weather statement, May 5, 9:38 PM CDT, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Amarillo TX
938 PM CDT Wed May 5 2021
OKZ003-TXZ004-060315-
Beaver OK-Ochiltree TX-
938 PM CDT Wed May 5 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BEAVER AND
NORTHEASTERN OCHILTREE COUNTIES UNTIL 1015 PM CDT...
At 938 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles southwest of Bryans Corner, or 13 miles north of Perryton,
moving southeast at 40 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Bryans Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
LAT...LON 3654 10051 3650 10054 3650 10055 3649 10055
3630 10068 3657 10096 3664 10096 3666 10091
TIME...MOT...LOC 0238Z 300DEG 35KT 3657 10088
DGWSpecial weather statement, May 5, 9:45 PM CDT, 2 hours 23 minutes before
Special Weather Statement
National Weather Service Amarillo TX
945 PM CDT Wed May 5 2021
TXZ004-005-010-060315-
Hemphill TX-Ochiltree TX-Lipscomb TX-
945 PM CDT Wed May 5 2021
...SIGNIFICANT WEATHER ADVISORY FOR LIPSCOMB...NORTHEASTERN HEMPHILL
AND EAST CENTRAL OCHILTREE COUNTIES UNTIL 1015 PM CDT...
At 944 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Darrouzett, or 9 miles northwest of Lipscomb,
moving southeast at 45 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Lipscomb, Booker, Higgins and Darrouzett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
LAT...LON 3601 10002 3612 10044 3619 10056 3634 10070
3650 10052 3650 10039 3631 10000 3604 10000
TIME...MOT...LOC 0244Z 300DEG 47KT 3634 10039
DGWSpecial weather statement, May 5, 9:59 PM CDT, 2 hours 9 minutes before
Special Weather Statement National Weather Service Amarillo TX 959 PM CDT Wed May 5 2021 TXZ014-015-060330- Gray TX-Wheeler TX- 959 PM CDT Wed May 5 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WHEELER AND NORTHEASTERN GRAY COUNTIES UNTIL 1030 PM CDT... At 958 PM CDT, Doppler radar was tracking a strong thunderstorm 9 miles northeast of Lefors, or 12 miles south of Miami, moving southeast at 50 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Wheeler, New Mobeetie, Kellerville and Mobeetie. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && LAT...LON 3545 10079 3562 10070 3550 10023 3524 10036 TIME...MOT...LOC 0258Z 294DEG 44KT 3551 10066 DGW
Special weather statement, May 5, 10:08 PM CDT, 2 hours before
Special Weather Statement National Weather Service Amarillo TX 1008 PM CDT Wed May 5 2021 TXZ005-010-060345- Hemphill TX-Lipscomb TX- 1008 PM CDT Wed May 5 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LIPSCOMB AND NORTHEASTERN HEMPHILL COUNTIES UNTIL 1045 PM CDT... At 1008 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles east of Glazier, or 15 miles southeast of Lipscomb, moving southeast at 50 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Higgins, Glazier and Lake Marvin. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3582 10019 3611 10039 3631 10000 3571 10000 TIME...MOT...LOC 0308Z 315DEG 54KT 3604 10014 DGW
Local storm report, May 5, 10:28 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1028 PM CDT WED MAY 5 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1021 PM HAIL 7 WSW HIGGINS 36.08N 100.14W
05/05/2021 M1.00 INCH LIPSCOMB TX NWS EMPLOYEE
HAIL STONES RANGED FROM 0.5 TO 1 INCH AND
HIGHWAY 60 WAS COVERED IN HAIL. REPORT
RECEIVED VIA NWS CHAT.
&&
BRMSpecial weather statement, May 5, 11:57 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Amarillo TX
1157 PM CDT Wed May 5 2021
TXZ009-010-060530-
Hemphill TX-Roberts TX-
1157 PM CDT Wed May 5 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ROBERTS AND WESTERN
HEMPHILL COUNTIES UNTIL 1230 AM CDT...
At 1156 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles north of Lora, or 14 miles west of Canadian, moving southeast
at 50 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Canadian and Lora.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
LAT...LON 3590 10019 3562 10048 3562 10056 3591 10083
3606 10071 3606 10053
TIME...MOT...LOC 0456Z 311DEG 46KT 3593 10064
BeatThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 8:48 PM CDT | Special Weather Statement | AMA | Lipscomb | 27 min |
| May 5, 9:38 PM CDT | Special Weather Statement | AMA | Ochiltree | 37 min |
| May 5, 9:45 PM CDT | Special Weather Statement | AMA | Lipscomb | 30 min |
| May 5, 9:59 PM CDT | Special Weather Statement | AMA | Wheeler | 31 min |
| May 5, 10:08 PM CDT | Special Weather Statement | AMA | Hemphill | 37 min |
| May 5, 11:57 PM CDT | Special Weather Statement | AMA | Hemphill | 33 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.